Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Another proof for the removable singularities of the heat equation


Author: Kin Ming Hui
Journal: Proc. Amer. Math. Soc. 138 (2010), 2397-2402
MSC (2010): Primary 35B65; Secondary 35K05
DOI: https://doi.org/10.1090/S0002-9939-10-10352-9
Published electronically: February 18, 2010
MathSciNet review: 2607869
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give two different simple proofs for the removable singularities of the heat equation in $ (\Omega\setminus\{x_0\})\times (0,T)$, where $ x_0\in\Omega\subset\mathbb{R}^n$ is a bounded domain with $ n\ge 3$. We also give a necessary and sufficient condition for removable singularities of the heat equation in $ (\Omega\setminus\{x_0\})\times (0,T)$ for the case $ n=2$.


References [Enhancements On Off] (What's this?)

  • 1. B.E.J. Dahlberg and C. Kenig, Nonnegative solutions of generalized porous medium equations, Revista Matemática Iberoamericana 2 (1986), 267-305. MR 908054 (88k:35223)
  • 2. A. Friedman, Partial differential equations of parabolic type, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1964. MR 0181836 (31:6062)
  • 3. M. Guan, S. Gustafson and T.-P. Tsai, Global existence and blow-up for harmonic map heat flow, J. Differential Equations 246 (2009), no. 1, 1-20. MR 2467012 (2009i:35154)
  • 4. N. Ghoussoub and Y.J. Guo, On the partial differential equations of electrostatic MEMS devices. II: Dynamic case, NoDEA Nonlinear Differential Equations Appl. 15 (2008), no. 1-2, 115-145. MR 2408347 (2009i:35153)
  • 5. N. Ghoussoub and Y.J. Guo, Estimates for the quenching time of a parabolic equation modeling electrostatic MEMS, Methods Appl. Anal. 15 (2008), 361-376. MR 2500853
  • 6. Y.J. Guo, On the partial differential equations of electrostatic MEMS devices. III: Refined touchdown behavior, J. Diff. Eqns. 244 (2008), no. 9, 2277-2309. MR 2413842 (2009i:35155)
  • 7. S.Y. Hsu, Asymptotic behaviour of solutions of the equation $ u_t=\Delta\log u$ near the extinction time, Advances in Differential Equations 8 (2003), no. 2, 161-187. MR 1948043 (2003i:35133)
  • 8. S.Y. Hsu, Removable singularities of semilinear parabolic equations, Advances in Differential Equations 15 (2010), no. 1-2, 137-158.
  • 9. K.M. Hui, A Fatou theorem for the solution of the heat equation at the corner points of a cylinder, Trans. Amer. Math. Soc. 333 (1992), no. 2, 607-642. MR 1091707 (92m:35106)
  • 10. K.M. Hui, Existence of solutions of the equation $ u_t=\Delta\log u$, Nonlinear Analysis TMA 37 (1999), no. 7, 875-914. MR 1695083 (2000c:35131)
  • 11. S. Kuang and Q.S. Zhang, A gradient estimate for all positive solutions of the conjugate heat equation under Ricci flow, J. Funct. Anal. 255 (2008), no. 4, 1008-1023. MR 2433960 (2009h:53150)
  • 12. O.A. Ladyzenskaya, V.A. Solonnikov, and N.N. Uraltceva, Linear and quasilinear equations of parabolic type, Transl. Math. Mono., Vol. 23, Amer. Math. Soc., Providence, R.I., 1968.
  • 13. J. Sacks and K. Uhlenbeck, The existence of minimal immersions of $ 2$-spheres, Ann. of Math. (2) 113 (1981), no. 1, 1-24. MR 604040 (82f:58035)
  • 14. S. Sato and E. Yanagida, Solutions with moving singularities for a semilinear parabolic equation, J. Differential Equations 246 (2009), no. 2, 724-748. MR 2468735 (2009m:35242)
  • 15. J. Smoller, Shock waves and reaction-diffusion equations, Springer-Verlag, New York, 1994. MR 1301779 (95g:35002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35B65, 35K05

Retrieve articles in all journals with MSC (2010): 35B65, 35K05


Additional Information

Kin Ming Hui
Affiliation: Institute of Mathematics, Academia Sinica, Nankang, Taipei, 11529, Taiwan, Republic of China

DOI: https://doi.org/10.1090/S0002-9939-10-10352-9
Keywords: Removable singularities, heat equation
Received by editor(s): September 1, 2009
Received by editor(s) in revised form: September 2, 2009
Published electronically: February 18, 2010
Communicated by: Yingfei Yi
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society